Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 267–267 | Cite as

Immunosuppressants

Fatal disseminated mucormycosis: case report
Case report
  • 38 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 58-year-old man developed disseminated mucormycosis following administration of methylprednisolone, mycophenolate mofetil, prednisone and tacrolimus as immunosuppressants for heart transplantation. Additionally, he received antithymocyte globulin for presumed transplant rejection [routes and dosages not stated].

The man, who had non-iscahemic cardiomyopathy and end-stage heart failure, underwent a left ventricular assist device implantation. However, he developed device related thrombosis complicated by LVAD thrombosis with LVAD exchange, stroke and recurrent LVAD dysfunction, requiring intra-aortic balloon pump (IABP) placement. He was also suffering from uncontrolled diabetes with hyperglycaemia. After 5 days of IABP support, he underwent successful bicaval orthotopic heart...

Reference

  1. Margoles L, et al. Disseminated mucormycosis masquerading as rejection early after orthotopic heart transplantation. Transplant Infectious Disease 20: No. 1, Feb 2018. Available from: URL: http://doi.org/10.1111/tid.12820 - USA

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations